[Skip to Content]
[Skip to Content Landing]
Article
October 16, 1948

FATAL REACTIONS AFTER AMINOPHYLLINE

Author Affiliations

Hon. Physician, Medical Dept, Sassoon Hospital, Poona City, Indian Dominion.

JAMA. 1948;138(7):527-528. doi:10.1001/jama.1948.02900070059020

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:—  I read with great concern the article by Drs. Bresnick, Woodard and Sageman, The Journal, February 7, page 397, regarding fatal reactions following intravenous administration of aminophylline, and a letter on the subject by Dr. Harold Thomas Hyman in the issue of March 27, page 895. The latter believes that "the deaths are more likely explicable on the basis of 'speed shock.' " The clinicians who do a number of intravenous injections and see them being done have, certainly, a claim to have their say in the matter. I am firmly of opinion that the importance of speed shock in bringing about intravenous fatalities has been unduly exaggerated. Consider the thousands of intravenous injections given by doctors all over the world with rarely a watch before them! In India I have seen intravenous injections in a big hospital given by illiterate ward boys without a watch in their

First Page Preview View Large
First page PDF preview
First page PDF preview
×